NIHSS GROUP A VERSION 5 COMPLETE
SOLVED SOLUTION UPDATE QUESTIONS
AND ANSWERS 2024 FINAL PAPER 2026
FULL QUESTIONS WITH CORRECT
ANSWERS GRADED A+
⩥ The patient is asked to open and close the eyes and then to grip and
release the non-paretic hand. Substitute another one step command if the
hands cannot be used. Credit is given if an unequivocal attempt is made
but not completed due to weakness. If the patient does not respond to
command, the task should be demonstrated to them (pantomime) and
score the result (i.e., follows none, one or two commands). Patients with
trauma, amputation, or other physical impediments should be given
suitable one-step commands. Only the first attempt is scored. Answer:
1c. LOC Commands
0- Performs both Tasks Correctly
⩥ Only horizontal eye movements will be tested.Voluntary or reflexive
(oculocephalic) eye movements will be scored but caloric testing is not
done. If the patient has a conjugate deviation of the eyes that can be
overcome by voluntary or reflexive activity, the score will be 1. If a
patient has an isolated peripheral nerve paresis (CN III, IV or VI) score a
1. Gaze is testable in all aphasic patients. Patients with ocular trauma,
bandages, pre-existing blindness or other disorder of visual acuity or
fields should be tested with reflexive movements and a choice made by
the investigator. Establishing eye contact and then moving about the
,patient from side to side will occasionally clarify the presence of a
partial gaze palsy.. Answer: 2. best Gaze
0-Normal
⩥ Visual fields (upper and lower quadrants) are tested by confrontation,
using finger counting or visual threat as appropriate. Patient must be
encouraged, but if they look at the side of the moving fingers
appropriately, this can be scored as normal. If there is unilateral
blindness or enucleation, visual fields in the remaining eye are scored.
Score 1 only if a clear-cut asymmetry, including quadrantanopia is
found. If patient is blind from any cause score 3. Double simultaneous
stimulation is performed at this point. If there is extinction patient
receives a 1, and the results are used to answer question 11.. Answer: 3.
Visual
0-No Visual Loss
⩥ Ask, or use pantomime to encourage the patient to show teeth or raise
eyebrows and close eyes. Score symmetry of grimace in response to
noxious stimuli in the poorly responsive or non-comprehending patient.
If facial trauma/bandages, orotracheal tube, tape or other physical
barriers obscure the face, these should be removed to the extent
possible.. Answer: 4. Facial Palsy
1-Minor Paralysis (Flattened nasolabial fold, asymmetry on smiling).
⩥ The limb is placed in the appropriate position: extend the arms (palms
down) 90 degrees (if sitting) or 45 degrees (if supine). Drift is scored if
the arm falls before 10 seconds. The aphasic patient is encouraged using
, urgency in the voice and pantomime, but not noxious stimulation. Each
limb is tested in turn, beginning with the non-paretic arm. Only in the
case of amputation or joint fusion at the shoulder, the examiner should
record the score as untestable (UN).. Answer: 5a. Motor Arm Left
0- No drift, limb holds 90 (or 45) degrees for full 10 seconds.
⩥ The limb is placed in the appropriate position: extend the arms (palms
down) 90 degrees (if sitting) or 45 degrees (if supine). Drift is scored if
the arm falls before 10 seconds. The aphasic patient is encouraged using
urgency in the voice and pantomime, but not noxious stimulation. Each
limb is tested in turn, beginning with the non-paretic arm. Only in the
case of amputation or joint fusion at the shoulder, the examiner should
record the score as untestable (UN).. Answer: 5b. Motor Arm Right
4-No Movement
⩥ The limb is placed in the appropriate position: hold the leg at 30
degrees (always tested supine). Drift is scored if the leg falls before 5
seconds. The aphasic patient is encouraged using urgency in the voice
and pantomime but not noxious stimulation. Each limb is tested in turn,
beginning with the non-paretic leg. Only in the case of amputation or
joint fusion at the hip, the examiner should record the score as untestable
(UN).. Answer: 6a. Motor Leg Left
0 -No Drift, leg holds 30 degrees position for full 5 seconds
⩥ The limb is placed in the appropriate position: hold the leg at 30
degrees (always tested supine). Drift is scored if the leg falls before 5
seconds. The aphasic patient is encouraged using urgency in the voice
SOLVED SOLUTION UPDATE QUESTIONS
AND ANSWERS 2024 FINAL PAPER 2026
FULL QUESTIONS WITH CORRECT
ANSWERS GRADED A+
⩥ The patient is asked to open and close the eyes and then to grip and
release the non-paretic hand. Substitute another one step command if the
hands cannot be used. Credit is given if an unequivocal attempt is made
but not completed due to weakness. If the patient does not respond to
command, the task should be demonstrated to them (pantomime) and
score the result (i.e., follows none, one or two commands). Patients with
trauma, amputation, or other physical impediments should be given
suitable one-step commands. Only the first attempt is scored. Answer:
1c. LOC Commands
0- Performs both Tasks Correctly
⩥ Only horizontal eye movements will be tested.Voluntary or reflexive
(oculocephalic) eye movements will be scored but caloric testing is not
done. If the patient has a conjugate deviation of the eyes that can be
overcome by voluntary or reflexive activity, the score will be 1. If a
patient has an isolated peripheral nerve paresis (CN III, IV or VI) score a
1. Gaze is testable in all aphasic patients. Patients with ocular trauma,
bandages, pre-existing blindness or other disorder of visual acuity or
fields should be tested with reflexive movements and a choice made by
the investigator. Establishing eye contact and then moving about the
,patient from side to side will occasionally clarify the presence of a
partial gaze palsy.. Answer: 2. best Gaze
0-Normal
⩥ Visual fields (upper and lower quadrants) are tested by confrontation,
using finger counting or visual threat as appropriate. Patient must be
encouraged, but if they look at the side of the moving fingers
appropriately, this can be scored as normal. If there is unilateral
blindness or enucleation, visual fields in the remaining eye are scored.
Score 1 only if a clear-cut asymmetry, including quadrantanopia is
found. If patient is blind from any cause score 3. Double simultaneous
stimulation is performed at this point. If there is extinction patient
receives a 1, and the results are used to answer question 11.. Answer: 3.
Visual
0-No Visual Loss
⩥ Ask, or use pantomime to encourage the patient to show teeth or raise
eyebrows and close eyes. Score symmetry of grimace in response to
noxious stimuli in the poorly responsive or non-comprehending patient.
If facial trauma/bandages, orotracheal tube, tape or other physical
barriers obscure the face, these should be removed to the extent
possible.. Answer: 4. Facial Palsy
1-Minor Paralysis (Flattened nasolabial fold, asymmetry on smiling).
⩥ The limb is placed in the appropriate position: extend the arms (palms
down) 90 degrees (if sitting) or 45 degrees (if supine). Drift is scored if
the arm falls before 10 seconds. The aphasic patient is encouraged using
, urgency in the voice and pantomime, but not noxious stimulation. Each
limb is tested in turn, beginning with the non-paretic arm. Only in the
case of amputation or joint fusion at the shoulder, the examiner should
record the score as untestable (UN).. Answer: 5a. Motor Arm Left
0- No drift, limb holds 90 (or 45) degrees for full 10 seconds.
⩥ The limb is placed in the appropriate position: extend the arms (palms
down) 90 degrees (if sitting) or 45 degrees (if supine). Drift is scored if
the arm falls before 10 seconds. The aphasic patient is encouraged using
urgency in the voice and pantomime, but not noxious stimulation. Each
limb is tested in turn, beginning with the non-paretic arm. Only in the
case of amputation or joint fusion at the shoulder, the examiner should
record the score as untestable (UN).. Answer: 5b. Motor Arm Right
4-No Movement
⩥ The limb is placed in the appropriate position: hold the leg at 30
degrees (always tested supine). Drift is scored if the leg falls before 5
seconds. The aphasic patient is encouraged using urgency in the voice
and pantomime but not noxious stimulation. Each limb is tested in turn,
beginning with the non-paretic leg. Only in the case of amputation or
joint fusion at the hip, the examiner should record the score as untestable
(UN).. Answer: 6a. Motor Leg Left
0 -No Drift, leg holds 30 degrees position for full 5 seconds
⩥ The limb is placed in the appropriate position: hold the leg at 30
degrees (always tested supine). Drift is scored if the leg falls before 5
seconds. The aphasic patient is encouraged using urgency in the voice